Jump to content

Jazzks: Lexapro delayed withdrawal and acne


Jazzks

Recommended Posts

Hey guys I'm new and I'm so lost for answers as no doctor seems to help me. I started tapering off cipralex( canada) in November and finished up in April . i was only on 10 mg but I had previously quit celexa years ago cold turkey and it was a nightmare .

 

THE first 6 weeks were a breeze and then it hit me. My hair started falling out as soon as I started tapering but has now subsided but the acne has hit me hard.. This happened last time with celexa and it was so bad I took 3 months off work.

 

I wake up nauseas and vibrating with anxiety everyday . I couldn't go the bathroom at all, maybe twice a week. I already deal with pcos and ibs so it seems to have have magnified it.

 

How long does this last?!?! I came off because I want to get pregnant but I have zero sex drive and want to cry every second . MY skin Is so oily and my hair it's disgusting . I would love to hear that this gets better ? I think the only plus to withdrawal is the 15 pounds I gained in 3 years is coming off. PLEASE HELP . IM DESPERATE :(

Edited by scallywag
more paragraph breaks, highlight taper information
Link to comment
  • Moderator Emeritus

Jazzks -- Welcome to Surviving Antidepressants (SA) from a fellow Canadian!

 

I've moved your post to the Introductions Forum so that more people will see your comments and questions
 
I hope you'll find the information in the SA forums enlightening and helpful for your taper.  I'm sorry that you are in the position that you need the information, but am glad that you found us.

 

Psych drugs, including SSRIs like Lexapro and Celexa, affect the entire nervous system (brain, gut and more)  as well as the endocrine glands (thyroid, pituitary, adrenals, pancreas, ovaries/testes) Taking or stopping a drug is likely to have effects across both the CNS (central nervous system) and endocrine processes.
 
The symptoms you describe, nausea and anxiety, are common withdrawal symptoms.  I can't and nor can anyone else tell you how long your withdrawal symptoms will last. They will wax and wane, come in waves and leave, over time and then finally resolve. 

Introduction to antidepressant withdrawal syndrome

What is withdrawal syndrome

The Windows and Waves pattern of stabilization
 
Lexapro is a very powerful drug; many people find it takes them much much longer to go from 10 mg to 5 mg than you took to taper from 10 to 0. Although your last dose was 3 months ago, it still might be useful for you to read about Lexapro.

Tips for tapering off Lexapro (escitalopram)

 

a suggestion:  You may way want to follow this topic so that you get notifications when someone posts in your thread.  Click the gray "Follow this topic" button. A dialog box appears:  select one of the notify options, then click follow this topic in the dialog box.

 

Please have a look at the linked topics. If you have any questions, come back to this topic and post a reply to ask them. :)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment
  • Moderator Emeritus

Hi Jazzks, welcome to SA.  Withdrawal is a nightmare that no-one should ever have to go through but sadly it is what happens when we try and stop the drugs without very careful tapering and there is nowhere to get that information. Doctors don't know, pharmacists don't know and most people only find the information here AFTER a too fast taper.  

 

You are hoping to have a baby and want to be off the drugs  which is very wise. If you could wait a while it is possible that reinstating a very small dose may help the withdrawal. Even a dose as small as  0.5mg might help. It is available in a liquid suspension that would make it easier to taper if it helps. There are no guarantees after 3 months, as the body often becomes sensitive to the drug that has been stopped, and a tiny dose is less likely to cause a problem. 

 

If you decide to push on through the withdrawal without reinstating it will be hard but you WILL get better. Your nervous system will settle down again and your brain will return to a normal state but it takes time.  Lots of people here find that magnesium helps, it will definitely help with constipation and it is calming. I wouldn't be without it and find magnesium glycinate best for me. A good quality fish oil is very helpful too, 

 

http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/?view=findpost&p=100596&hl=magnesium

 

http://survivingantidepressants.org/index.php?/topic/1300-magnesium-natures-calcium-channel-blocker/?view=findpost&p=66695&hl=%2Bfish+%2Boil

Check out the symptoms and self care forum, there are many topics on things that have helped people, and those that have not helped. 

Everyone here is in the same boat, either in withdrawal or tapering and here to support you through this. You will make it and be healthy and happy again. 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • ChessieCat changed the title to Jazzks: Lexapro delayed withdrawal and acne

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy